MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P25P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 02/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The site notified berlin heart inc.Clinical affairs that the blood pump on a patient being supported with the excor pediatric vad system developed an audible "crunching sound'.Additional information provided by the site, on 03-01-2024, reported that the patient was exhibited ldh lab values consistent with hemolysis.The patient's ldh level increased from 1636 on (b)(6) 2024 to 3557 on (b)(6) 2024.According to the site, the blood pump maintained complete filling and emptying throughout.
 
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6) on the patient since (b)(6) 2024 until the time of the event on (b)(6) 2024 (38 days) we have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6), was in use on the patient until the pump exchange (38 days).On 2024-03-13 the blood pump in question was returned to berlin heart gmbh for investigation.We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specifications.During initial visual inspection of the returned blood pump, no abnormalities were found.The blood pump was tested for functional performance as well as noise emission.The pump performance met our specifications.The blood pump was completely filling and emptying, and the membrane movement showed no abnormalities.Operating noises could be heard during the test.The noises could not be assessed as crunching.For further evaluation, the blood pump was disassembled, and individual membrane layers were individually tested.All three layers of the membrane were intact, and the graphite distribution was uniform without any gaps.The stabilizing ring was without any defects.No vibration of the valve leaflets was detected.No crunching noises were detected during testing.Therefore, no correlation between the pump and increased ldh values of the patient could be detected.The complaint could not be confirmed.Neither a defect nor a malfunction could be detected.All examinations revealed no abnormalities.The blood pump met its specifications.

Brand Name
BLOOD PUMP PU VALVES 25 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18880726
Report Number3004582654-2024-00016
Device Sequence Number7838755
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public04260090040119
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberP25P-001
Device Catalogue NumberP25P-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 MO
Patient SexMale
Patient Weight9 KG